Hello there, I've recently started on Welbutrin (forgot dosage, but it's small) and I've had some surprising effects.
First off, I was diagnosed with bipolar disorder a year ago and ADD about two months ago. I take lamictal 300mg along with the welbutrin. The welbutrin was prescribed to treat my ADD. Not long after starting I experienced this great emotional change. I realized that I was just not having "extreme" emotions anymore. I haven't felt like this since...ever. I just don't know why an anti-depressant helped with the bipolar disorder. I'll ask my doctor during our next appointment but I was curious if anyone had any ideas. I hope I can stop the lamictal which I find useless.
ALSO, has anyone found a way to make med-caused nausea go away? I've only been on welbutrin for a week and am unsure if this will go away. I really love the effects otherwise, though. I don't want this stability to go away.
Some people with bipolar don't respond to one mood stabilizer alone and an adjunct is needed. If the depressive aspect of bipolar specifically isn't treated sometime an anti-depressent is added. However an anti-depressent by itself would not treat the manic aspects of bipolar and could potentially worsen it so you would need to stay on a full mood stabilizer as well (which is what Lamictal is). if you have any concerns about side effects speak to your psychiatrist but as per nausea sometimes that can go away in time and there are with some medications coated versions or extended release versions that can be of help with this and if not sometimes (you could ask about this) taking it with food can help mitigate this effect.
Everyone is so differnet! I can't take Welbutrin. I am currently on Lamictal and Prozac and doing okay...not great but okay. I believe the Lamictal is a maintainence drug for mood swings and it contains a antidpressant. My bipolar leans more to depression than mania and I have to be on a antidpressant. When beginning a new antidepressant I tend to get mania for a short time but seem to adjust after the first week or two. Hey, if you are feeling good...why mess with something that's not broken! Best of luck.
It makes sense about needing to have the medications work in tandem. I was just not fond of being on such a high dosage of a medicine with no discernible effects whatsoever. I'll see about getting the dosage decreased however. I just had a blood test done and my liver hasn't been enjoying all of these medications. Eventually I'd love to stop medications altogether but it doesn't look like it'll be happening for me.
I'll ask about the extended release version if this nausea doesn't go away on its own.
Thank you very much for your responses!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.